Heavy Snow, Lower Treasure Valley
- When
- December 1, 5:00 AM MST to 10:00 AM MST
- Where
- Lower Treasure Valley forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 1, 4:15 AM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
415 AM MST THU DEC 01 2005
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
FRIDAY. MOIST SOUTHWESTERLY FLOW ALOFT OVER CWFA THIS MORNING AS
SPLIT EASTERN PACIFIC STORM TRACKS MERGE ALONG ORE COAST AND MOVE
OVER CWFA. SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH SOUTHERN/
MOIST STORM TRACK ON SOUTHERN ORE COAST AT 10Z WITH WARM FRONT JUST
ENTERING SOUTHERN HARNEY COUNTY WITH TEMPS BEGINNING TO WARM ABOVE
FREEZING. AHEAD OF WARM FRONT STRONG H7 WAA PATTERN HAS SPREAD SNOW
NORTHEAST THROUGH SOUTHEAST ORE ZONES INTO SOUTHWEST ID AS OF 11Z
AND WILL CONTINUE AS WARM FRONT LIFTS NORTHEAST THROUGH CWFA BY THIS
AFTERNOON. SNOW LEVELS SLOWLY RISE TO 3-4K NORTHERN ZONES AND 5-6K
SOUTHERN ZONES BY LATE THIS AFTERNOON AS WARM FRONT MOVES NORTH OF
CWFA. SNOW WILL CHANGE OVER TO RAIN IN SOUTHEAST ORE EARLY THIS
MORNING AS WARM FRONT PASSES AND SLOWLY CHANGE TO RAIN IN LOWER
SOUTHWEST ID VALLEYS LATER THIS MORNING INTO EARLY AFTERNOON. COLD
DOME AIR MASS IN LOWER TREASURE VALLEY COULD BE LAST SPOT TO CHANGE
OVER TO RAIN/SNOW MIX AROUND NOON EVEN THOUGH H85-H7 THICKNESSES
INCREASE BUT H85 TEMPS SLOW TO WARM THAT AREA. AS SURFACE LOW
PRESSURE CENTER LIFTS NORTHEAST TODAY WITH WARM FRONT FOR DECREASED
H7 WAA ASSOCIATED COLD FRONT WILL MOVES THROUGH CWFA TONIGHT
LOWERING SNOW LEVELS BACK SURFACE BY MORNING AND CHANGE EVENING
VALLEY RAIN BACK TO SNOW. FRONTAL LIFT WITH COLD FRONT WILL KEEP
HIGH POPS OVER NORTHERN MOUNTAIN ZONES AND EASTERN ZONES ESPECIALLY
NEAR NV BORDER THROUGH 06Z THEN DYNAMICS BEGINS DECREASING LATER
TONIGHT AND SNOW WILL CHANGE TO SNOW SHOWERS. COLD UPPER LEVEL LOW
PRESSURE CENTER AROUND 48N/135 AT 10Z IN COLDER NORTHERN STORM TRACK
SWINGS ACROSS WA/NORTHERN ID LATER TONIGHT/FRI KEEPING COLDER MERGED
STORM TRACK OVER CWFA FOR SNOW SHOWERS OVER NORTHERN MOUNTAINS BUT
LOWER POPS OVER SOUTHERN HALF OF CWFA THROUGH FRI. LITTLE CHANGE IN
MAX TEMPS TODAY FROM WED THEN COOLER FRI WITH MAX TEMPS 8-12 DEGREES
BELOW NORMAL. SEE HEAVY SNOW WARNING/SNOW ADVISORY FOR SPECIFIC SNOW
ACCUMULATIONS AND TOTALS.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. MOIST WEST TO NORTHWEST
FLOW ALOFT IS EXPECTED TO PROVIDE A CHANCE TO A SLIGHT CHANCE OF
PRECIPITATION TO MOST OF THE CWA THROUGH THE PERIOD. TEMPERATURES
ARE EXPECTED TO RUN A LITTLE BELOW NORMAL THROUGH WEDNESDAY.
&&
.AVIATION...WIDESPREAD MVFR/IFR CEILINGS AND VIS ARE EXPECTED IN
SNOW THROUGH 02/00Z. FROM 2/00Z TO 12Z THE SNOW WILL DECREASE SLOWLY
FROM THE SOUTHWEST WITH HARNEY COUNTY IMPROVING FIRST. WINDS ALOFT
WILL BE STRONG FROM THE WEST WITH LIGHT EAST TO SOUTH SURFACE WINDS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY ID ZN 29 OWYHEE MTNS UNTIL 8 PM THU.
SNOW ADVISORY ID ZN 15 AND 30 SOUTHERN TWIN FALLS COUNTY
AND LOWER TREASURE VALLEY UNTIL 3 PM THU.
SNOW ADVISORY ID ZN 12 LOWER TREASURE VALLEY UNTIL NOON THU.
HEAVY SNOW WARNING ID ZN 11/13/28 WEST CENTRAL/BOISE MTNS AND
CAMAS PRAIRIE UNTIL 11 PM THU.
OR...SNOW ADVISORY OR ZN 61 HARNEY COUNTY UNTIL 11 AM THU.
SNOW ADVISORY OR ZN 64 LOWER TREASURE VALLEY UNTIL NOON THU.
HEAVY SNOW WARNING OR ZN 62 BAKER COUNTY UNTIL 7 PM THU.
WEATHER.GOV/BOISE
SHORT TERM..........KP
LONG TERM/AVIATION..DHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MST WED NOV 30 2005 ORZ062-011130- BAKER COUNTY OR- 430 AM PST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BAKER COUNTY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WARNINGS ARE IN EFFECT FROM 4 AM PST UNTIL 4 PM PST IN BAKER COUNTY FOR 1 TO 4 INCHES OF SNOW IN THE VALLEYS AND 3 TO 8 INCHES ON THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING TO ESTABLISHED PORCEDURES. IDZ011-013-028-011130- WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS PRAIRIE- 0530 AM MST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST CENTRAL MOUNTAINS... THE BOISE MOUNTAINS AND THE CAMAS PRAIRIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WARNINGS ARE IN EFFECT FROM 5 AM MST UNTIL 11 PM MST ON THURSDAY FOR 4 TO 8 INCHES OF SNOW IN THE VALLEY AND 6 TO 12 INCHES IN THE MOUNTAINS ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING TO ESTABLISHED PROCEDURES. IDZ029-011130- OWYHEE MOUNTAINS 0530 AM MST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OWYHEE MOUNTAINS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SNOW ADVISORY IS IN EFFECT FROM 5 AM MST UNTIL 5 PM MST FOR THE OWYHEE MOUNTAINS FOR 2 TO 5 INCHES OF SNOW ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING TO ESTABLISHED PROCEDURES. IDZ012-014>016-029>030-ORZ061-062-063-011130- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 430 AM PST WED NOV 30 2005 /530 AM MST WED NOV 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
452 AM MST THU DEC 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM SNOW BURNS 43.59N 119.06W
12/01/2005 3.0 INCH HARNEY OR LAW ENFORCEMENT
0440 AM SNOW MERIDIAN 43.61N 116.40W
12/01/2005 2.0 INCH ADA ID TRAINED SPOTTER
0440 AM SNOW WEISER 44.25N 116.97W
12/01/2005 2.0 INCH WASHINGTON ID TRAINED SPOTTER
0440 AM SNOW 12 NW CALDWELL 43.78N 116.85W
12/01/2005 2.0 INCH PAYETTE ID TRAINED SPOTTER
0440 AM SNOW MURPHY 43.22N 116.54W
12/01/2005 2.0 INCH OWYHEE ID LAW ENFORCEMENT
0440 AM SNOW FILER 42.57N 114.61W
12/01/2005 3.0 INCH TWIN FALLS ID LAW ENFORCEMENT
0440 AM SNOW CALDWELL 43.66N 116.68W
12/01/2005 2.0 INCH CANYON ID LAW ENFORCEMENT
0440 AM SNOW JEROME 42.73N 114.52W
12/01/2005 2.0 INCH JEROME ID LAW ENFORCEMENT
0440 AM SNOW MOUNTAIN HOME 43.14N 115.69W
12/01/2005 2.0 INCH ELMORE ID LAW ENFORCEMENT
0440 AM SNOW ONTARIO 44.02N 116.97W
12/01/2005 2.0 INCH MALHEUR OR LAW ENFORCEMENT
&&
DHUSTONThe national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482807.